Generalized triangle groups, expanders, and a problem of Agol and Wise
Commentarii Mathematici Helvetici
MetadataShow full item record
Lubotzky, A., Manning, J., & Wilton, H. (2019). Generalized triangle groups, expanders, and a problem of Agol and Wise. Commentarii Mathematici Helvetici, 94 (1), 53-66. https://doi.org/10.4171/CMH/454
Answering a question asked by Agol and Wise, we show that a desired stronger form of Wise's malnormal special quotient theorem does not hold. The counterexamples are generalizations of triangle groups, built using the Ramanujan graphs constructed by Lubotzky--Phillips--Sarnak.
External DOI: https://doi.org/10.4171/CMH/454
This record's URL: https://www.repository.cam.ac.uk/handle/1810/280006